Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 348, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2006, 4:13 PM CDT for Fentress County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2006, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 23, 2006, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 132 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:15 PM CDT | TSTM WND DMG | 6 Sw Allardt, TN | SEVERAL TREES DOWN, WIND ESTIMATED 70 MPH BY HOME WEATHER EQUIPMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 232113 SVROHX TNC049-232145- /O.NEW.KOHX.SV.W.0348.060623T2113Z-060623T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 413 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FENTRESS COUNTY IN TENNESSEE * UNTIL 445 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF ALLARDT...OR ABOUT 10 MILES SOUTH OF JAMESTOWN...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALLARDT BY 420 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3635 8508 3619 8497 3638 8449 3658 8462 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:36 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 23, 3:36 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT FRI JUN 23 2006 .DISCUSSION...SURFACE MAP FROM 20Z SHOWS THE COLD FRONT HAS PASSED THROUGH NASHVILLE, BUT NOT CROSSVILLE. MOST OF THE CONVECTION GOING ON NOW HAS MOVED OVER TO THE CUMBERLAND PLATEAU, WITH MUCH LESS ACTIVITY GOING ON ELSEWHERE. OVERNIGHT, CANNOT RULE OUT ISOLATED TO SCATTERED CONVECTION, ESPECIALLY ALONG AND NEAR THE CUMBERLAND PLATEAU IN THE VICINITY OF THE COLD FRONT. IN FACT, THE GFS MODEL DOESNT SHOW THE 500 MB SHORTWAVE PASSING THROUGH MIDDLE TENNESSEE ANYTIME DURING THE 7-DAY FORECAST PERIOD. THEREFORE, GIVEN THAT A FAIR AMOUNT OF LOW- LEVEL MOISTURE WILL REMAIN IN PLACE, BELIEVE POPS ARE WARRANTED IN MOST AREAS AT LEAST UNTIL TUESDAY, WHEN HIGH PRESSURE BUILDING FROM THE SOUTHWEST FINALLY PUSHES THE MOISTURE OUT OF OUR AREA. MODEL SOUNDINGS FOR 18Z TOMORROW SHOW A SUFFICIENTLY UNSTABLE ENVIRONMENT TO DRIVE SOME AFTERNOON CONVECTION, DESPITE THE FRONTAL PASSAGE AND COOLER TEMPERATURES. HOWEVER, WE ARE NOT UNDER ANY RISK OF SEVERE WEATHER THROUGHOUT THE FORECAST PERIOD, SO THERE IS NO REASON TO MENTION ANY POSSIBILITY OF SEVERE IN THE PUBLIC FORECAST. AGAIN, LOOK FOR THE ATMOSPHERE TO DRY OUT BY TUESDAY, LEAVING US WITH NORMAL TEMPERATURES FOR THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 86 64 86 / 30 30 20 20 CLARKSVILLE 66 85 64 84 / 30 20 10 10 CROSSVILLE 64 83 62 81 / 50 30 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jun 23, 9:30 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT FRI JUN 23 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 930 AM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH THE MOST FAVORABLE TIME BEING THE LATE AFTERNOON AND EARLY TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY TONIGHT. ORCHANIAN
In the hours before
Local storm report, Jun 23, 1:09 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 5 E COLUMBIA 35.62N 86.96W
06/23/2006 MAURY TN TRAINED SPOTTER
SPOTTER REPORTED NUMEROUS LARGE TREES WERE DOWN ON
HIGHWAY 99 IN EASTERN MAURY COUNTY.
&&
ORCHANIANLocal storm report, Jun 23, 2:09 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 3 NW WOODBURY 35.86N 86.11W
06/23/2006 CANNON TN LAW ENFORCEMENT
TREE DOWN ON LOCK CREEK RD.
&&
ORCHANIANLocal storm report, Jun 23, 2:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG SMITHVILLE 35.96N 85.82W
06/23/2006 DE KALB TN LAW ENFORCEMENT
911 CENTER REPORTED A UTILITY POLE WAS DOWN IN
SMITHVILLE. ALSO, 3 TREES WERE DOWN IN THE SOUTHERN PART
OF THE COUNTY ON HIGHWAY 56 SOUTH.
&&
ORCHANIANLocal storm report, Jun 23, 2:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
06/23/2006 RUTHERFORD TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED RESIDENTIAL DAMAGE TO HOMES IN
MURFREESBORO.
&&
ORCHANIANSpecial weather statement, Jun 23, 3:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT FRI JUN 23 2006 TNZ032-232055- PUTNAM- 324 PM CDT FRI JUN 23 2006 AT 3:20 PM CDT...A STRONG THUNDERSTORM WAS JUST SOUTHEAST OF COOKEVILLE. THE THUNDERSTORM WILL CONTAIN SMALL HAIL...GUSTY WINDS OF 35 TO 40 MPH AND LOCALLY HEAVY RAINS. MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO AVOID HYDROPLANING. THE THUNDERSTORM WAS MOVING NORTHEAST AT 20 TO 25 MPH. STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR FURTHER WEATHER UPDATES. END/ORCHANIAN
Local storm report, Jun 23, 3:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND DMG 6 SSW HOHENWALD 35.47N 87.60W
06/23/2006 LEWIS TN LAW ENFORCEMENT
911 CENTER REPORTED TREE DOWN ON HIGHWAY 99 ON BUFFALO
RD.
1156 AM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
06/23/2006 LAWRENCE TN LAW ENFORCEMENT
SHERIFF OFFICE REPORTED TREE DOWN ON WEST POINT RD.
1252 PM TSTM WND DMG LEWISBURG 35.45N 86.79W
06/23/2006 MARSHALL TN LAW ENFORCEMENT
3 TREES WERE DOWN AROUND THE COUNTY. TWO IN THE SOUTH AND
ONE IN THE NORTH.
0105 PM TSTM WND DMG 5 E COLUMBIA 35.62N 86.96W
06/23/2006 MAURY TN TRAINED SPOTTER
SPOTTER REPORTED NUMEROUS LARGE TREES WERE DOWN ON
HIGHWAY 99 IN EASTERN MAURY COUNTY.
0140 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
06/23/2006 RUTHERFORD TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED RESIDENTIAL DAMAGE TO HOMES IN
MURFREESBORO.
0205 PM TSTM WND DMG 3 NW WOODBURY 35.86N 86.11W
06/23/2006 CANNON TN LAW ENFORCEMENT
TREE DOWN ON LOCK CREEK RD.
0221 PM TSTM WND DMG SMITHVILLE 35.96N 85.82W
06/23/2006 DE KALB TN LAW ENFORCEMENT
911 CENTER REPORTED A UTILITY POLE WAS DOWN IN
SMITHVILLE. ALSO, 3 TREES WERE DOWN IN THE SOUTHERN PART
OF THE COUNTY ON HIGHWAY 56 SOUTH.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| Jun 22, 9:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 23 min |
| Jun 22, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 31 min |
| Jun 22, 10:02 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Jun 23, 10:46 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 59 min |
| Jun 23, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 50 min |
| Jun 23, 11:49 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 56 min |
| Jun 23, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 29 min |
| Jun 23, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 29 min |
| Jun 23, 12:44 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jun 23, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 22 min |
| Jun 23, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 37 min |
| Jun 23, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 33 min |
| Jun 23, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 30 min |
| Jun 23, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 40 min |
| Jun 23, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 26 min |
| Jun 23, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 47 min |
| Jun 23, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.